Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Spot on skin, Floater?
Sep 4, 2004

Hello Doctors,

I was diagnosed in Sept of 03. My CD4 has been in the range of 500-700 (22%-34%) with a VL of 11,000-12,000. My doctor does not recommend starting treatment yet. I agree with him.

My question: I have 3 spots on my body. These are dark purplish color spots on my shoulder, arm and back. They are one to half an inch in size (US quarter). I showed them to my doctor and he recommended clotrimazole topical solution. They have not improved after 3 weeks of treatment. Why clotimazole? Are these funguses? Can these cause problems in my eyes (Floater)? What are floaters, I have heard of them?

Thanks Kar

Response from Dr. Young

Thanks for your question.

Clotrimazole is a anti-fungal medication-- at times used to treat minor fungal skin infections. I'm assuming that your doctor had a suspicion of just that, though if you've not had improvement, I'd want to know more about your lesions.

Typically, I'd have a dermatologist see you; alternatively a skin biopsy (a minor procedure usually) can get a definitive diagnosis.

Floaters refers to the symptoms of having small moving blurry spots in your field of vision. While usually not significant, in persons with more advanced HIV disease, floaters can be an early sign of significant retinal diseases.

With your high CD4 count, I'm not too worried about your symptoms being related to an AIDS complication, but nevertheless, I'd make sure that your doctor follows up on your symptoms and diagnosis.

Good luck, thanks for reading. BY



Previous
OPINION MEDICA PROFESIONAL
Next
HIV and Dental Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement